Hi, I'm 19 this year. Whenever I feel nervous, I will get pain in my lower abdomen. It can be so severe that I felt like throwing out sometimes or there is gas build up in my stomach that I had to take a gastric pill. This problem only started when I was in 15, when I started losing wieight. But since I was 18, I manage to gain back my weight again. Still, whenever I have exams or have important functions to attend or in charge of something, I would get the pain. Can this be cured?
Not sure, have you seen a doctor about this? I know my stomach hurts and cramps sometimes when i get really stressed. You might need something to control gas, because if your body is produces more gas than it can get rid of, then I cannot imagine how you feel. Tell me a little more detail, about the weight you lost.. How did you lose it?
My weight lost was big problem because I didn't really know what started it. I started cheerleading the year before and due to frequent practice, I lost appetite and didn't eat as much as I used to. Subconsciously, it went on without me realising until my mom asked how come I am losing weight. Later on, I started having stomach pains when I eat. So I try not to eat so much. As time when on, I didn't want to eat when I am out because I didn't want to get stomach ache. That's when the food phobia started out when I'm out. Then all of a sudden, I started having anxiety problems and then I had stomach ache each time I'm nervous.
i would try a gastroentrologist first, to make sure there is nothing wrong, and about the psychiatrist i never have liked them because they ask all about your life and they just give you meds, they never really try to find out the problem. i went to therapist because they will teach you different things to help cope with your problems and u can talk to them about anything. your so young, i hope you can get through this without meds, because most of them are addicting.
Hi, I'm a nutritionist and I have a different opinion than the person above me. If your stomach gets upset when you get nervous, and then you can't eat because your nervous and your stomach is upset, that is called anxiety. The same chemicals that are in your brain are also in you gastro-intestinal tract. That is why you get "butterfly's in your stomach" when your nervous in your head. I think you would benefit from anti anxiety medication. You can go to your regular doctor and tell him this and ask him if he thinks it's a good idea OR you can go see a psychiatrist. I would go to a psychiatrist if your sure that the stomach problem is caused by nervousness. Here's what a Psychiatrists (I can't spell it, sorry) will do. The very first appointment will be an hour. She (or he) will ask you questions. Like why are you here, etc. Then, she will determine if you need meds or not. If she prescribes them she'll only see you for 15 minute appointments after that. They are called "medication reviews." She will not give you therapy. At first, while she's trying to find the right meds and the right dosages, you'll see her more often. Once your on the meds and your feeling o.k. you might just see her every 3 months. Good luck!
in my opinion psychiatrists suck, you would benefit more from your regular doctor, i am serious, i have seen it happen so many times with them, all they do is put you on all kinds of meds and you become a zombie!!!! if you need a anti depressant your doctor can give u that. I just don;t want you to waste a lot of money for no reason.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.